Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2005, 7:23 PM MDT for Morgan County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2005, 7:23 PM MDT (01:23 UTC)
- Expired
- May 22, 2005, 8:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2839 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 230124
SVRBOU
COC087-230230-
/O.NEW.KBOU.SV.W.0065.050523T0123Z-050523T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
723 PM MDT SUN MAY 22 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF FORT MORGAN
* UNTIL 830 PM MDT
* AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES SOUTH OF WELDONA...OR ABOUT 9 MILES WEST
OF FORT MORGAN...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELDONA...
SNYDER...LOG LANE VILLAGE...JACKSON RESERVOIR...GOODRICH...GARY...
FORT MORGAN AND BRUSH.
RADAR INDICATED ANOTHER THUNDERSTORM CAPABLE OF PRODUCING PENNY
SIZED HAIL NEAR JACKSON RESERVOIR.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4048 10415 4034 10414 4025 10402 4002 10349
4034 10354
$$
BARJENBRUCH2 follow-up statements
000
WWUS55 KBOU 230159
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
758 PM MDT SUN MAY 22 2005
COC087-230230-
/O.CON.KBOU.SV.W.0065.000000T0000Z-050523T0230Z/
MORGAN CO-
758 PM MDT SUN MAY 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM MDT FOR
MORGAN COUNTY...
AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED 3 MILES SOUTHWEST OF GOODRICH...OR ABOUT 16 MILES WEST
OF FORT MORGAN...MOVING EAST AT 30 MPH.
THE FIRST STORM WHICH MOVED THROUGH THE FORT MORGAN AREA HAD
WEAKENED CONSIDERABLY.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELDONA...SNYDER...LOG LANE VILLAGE...JACKSON RESERVOIR...GOODRICH...
GARY...FORT MORGAN AND BRUSH.
LAT...LON 4048 10415 4034 10414 4025 10402 4002 10349
4034 10354
$$
BARJENBRUCH000
WWUS55 KBOU 230230
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
830 PM MDT SUN MAY 22 2005
COC087-230240-
/O.EXP.KBOU.SV.W.0065.000000T0000Z-050523T0230Z/
MORGAN CO-
830 PM MDT SUN MAY 22 2005
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY EXPIRED AT 830
PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4048 10415 4034 10414 4025 10402 4002 10349
4034 10354
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:30 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 22, 3:30 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT MON MAY 22 2005 .SHORT TERM...TNGT-TUE...SURGE OF HI PRES SPREAD S FM WY OVR URBAN CORRIDOR ERLY THIS AFTN AND MOVD DRIER AIR INTO AREA. AMS WITH 50 PLUS DWPTS AND SELY SFC WNDS HAS BEEN SHUNTED FARTHER TO E NR ERN BRDR. CAPES FM FCST UPR AIR SOUNDING RANGED FM OVR 400J/KG IN MTNS TO NR 1300J/KG IN NERN CORNER. SPC TORNADO WATCH HIT MST FAVORABLE AREA FOR SVR ON PLAINS INTO EVE. ON TUE AFTN HIEST CAPES ARE AGN OVR NERN PLAINS BUT AMS THERE MAY BE CAPPED UNTIL VRY LATE. THERE ARE BETTER CAPES OVR URBAN CORRIDOR WHICH IS NOT CAPPED. WILL UP TO SCT TSTMS MST PLACES E OF MTNS. MDLS DIFFER WITH ETA SHOWING SFC HI PRES OVR NERN PLAINS WHILE GFS SHWS INVRTD LEE TROF. Q-G OMEGA SHOWS ALL UPWARD MOTION ON BOTH MDLS. WILL GENLY COMPROMISE ON MOS TEMPS OVRNGT AND UNDERCUT ALL MOS GUIDANCE ON TUE HIGHS. .LONG TERM...A WESTERLY FLOW ON TUESDAY NIGHT WILL TRANSITION TO A NORTHWESTERLY FLOW THROUGH THE REST OF THE WEEK. SOME FVBL QG VERTIAL VELOCITIES FM A PASSING SHORT WAVE COUPLED WITH VERY HIGH CAPES VIA THE INTERACTIVE SOUDNINGS TUESDAY AFTN...WILL ALLOW FOR A GOOD CHANCE OF THUNDERSTORMS INTO THE TUESDAY EVENING. WILL HEDGE THE HIGHEST POPS TOWARDS THE EASTERN ZONES. A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO IN THE WAKE OF THIS SYSTEM ON WEDNESDAY. INTERACTIVE SOUNDINGS SHOW UPSLOPE DEVELOPING BUT AMS ALSO STABILIZING THROUGHOUT THE DAY. ANY THUNDERSTORMS THAT DEVELOP MAY BE ELEVATED A CONFINED TO THE HIGHER TERRAIN. WILL MENTION A SLGT CHANCE OF TS OVER THE URBAN CORRIDOR WITH JUST SHOWERS FURTHER E. SFC HIGH IS PROGGED TO REMAIN IN PLACE ON THURSDAY SO WILL KEEP COOLER TEMPERATURES WITH POPS OUT OF THE FCST. NAM GUIDANCE IS MUCH COOLER VS THE GFS ON WEDNESDAY...BUT FOR NOW WILL SIDE WITH THE WARMER OF THE TWO. AS FOR FRIDAY...A BIT MORE WARMING AND SELY SFC WINDS COULD ADD UP TO SOME THUNDERSTORMS OVER SRN SECTIONS OF THE CWFA. WILL GO AHEAD AN REINTRODUCE SOME THUNDERSTORMS TO THIS AREA FROM FRIDAY AND SATURDAY. ELSEWHERE...BUILDING UPPER RIDGE WILL SHOULD ALLOW FOR DRIER AND MORE SUBSIDENT AMS TO PREVAIL. ON SUNDAY...UPPER RIDGE DEAMPLIFIES AS A SYSTEM OVERRIDES THE RIDGE. THIS SYSTEM COULD IMPACT THE AREA BY THE AFTN SO WILL GO WITH A SLIGHT CHANCE OF TS FOR MUCH OF THE AREA SUNDAY AFTN AND EVENING. ANOTHER SHORT WAVE MAY MOVE INTO THE STATE MONDAY AFTERNOON SO WILL ADD SLGT CHANCE TO THIS PERIOD AS WELL. && .BOU...NONE. && GARD/COOPER
Hazardous weather outlook, May 22, 11:03 AM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SUN MAY 22 2005 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WEAK UPSLOPE WINDS COMBINED WITH INCREASED LOW LEVEL MOISTURE AND STRONG SOLAR WARMING TODAY WILL ALLOW A FEW SHOWERS OR THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE ONLY EXPECTED OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS. THESE THUNDERSTORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER...BUT ARE MORE LIKELY TO ONLY PRODUCE BRIEF RAIN AND GUSTY WINDS. TEMPERATURES ON THE PLAINS WILL REMAIN TOO COOL FOR ANY SHOWERS OR THUNDERSTORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE EASTERN SLOPES AND SPREAD TO THE EAST OVER THE HIGH PLAINS ON BOTH MONDAY AND TUESDAY. ON THE PLAINS... A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. NO HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:33 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 42 min |
| May 23, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 21 min |
| May 23, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| May 23, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.